Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 26, 2016, 2:49 AM CDT for Nuckolls County, Thayer County, Nebraska; Jewell County, Kansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 2:49 AM CDT (07:49 UTC)
- Expired
- Apr 26, 2016, 3:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:55 AM CDT | HAIL 1 | 3 Ene Webber, KS | COCORAHS OBSERVER. TIME ADJUSTED EARLIER THAN OBSERVER REPORT TO BETTER MATCH RADAR DATA. |
| Apr 26, 3:12 AM CDT | HAIL 1 | Hardy, NE | REPORT VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
978
WUUS53 KGID 260749
SVRGID
KSC089-NEC129-169-260830-
/O.NEW.KGID.SV.W.0017.160426T0749Z-160426T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
249 AM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHWESTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 330 AM CDT
* AT 248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WEBBER...OR 34
MILES NORTH OF BELOIT...MOVING NORTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HARDY...RUSKIN...BYRON...WEBBER...NORA AND LOVEWELL STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4005 9759 4000 9766 4000 9793 3986 9794
3990 9809 4021 9797
TIME...MOT...LOC 0748Z 197DEG 16KT 3995 9795
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS WRIGHT1 follow-up statement
274
WWUS53 KGID 260813
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
313 AM CDT TUE APR 26 2016
KSC089-NEC129-169-260830-
/O.CON.KGID.SV.W.0017.000000T0000Z-160426T0830Z/
JEWELL KS-NUCKOLLS NE-THAYER NE-
313 AM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHEASTERN JEWELL...SOUTHEASTERN NUCKOLLS AND SOUTHWESTERN
THAYER COUNTIES...
AT 313 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HARDY...OR 40
MILES NORTH OF BELOIT...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARDY...RUSKIN...BYRON AND NORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4005 9759 4000 9766 4000 9793 3996 9793
3997 9806 4021 9797
TIME...MOT...LOC 0813Z 222DEG 15KT 4003 9791
HAIL...1.00IN
WIND...60MPH
$$
BILLINGS WRIGHTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:13 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 26, 12:13 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1213 AM CDT TUE APR 26 2016 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 334 PM CDT MON APR 25 2016 THE WEATHER PATTERN WILL UNDERGO CHANGES THE NEXT 24 HOURS AS AN UPPER LOW PRESSURE SYSTEM IN CALIFORNIA MOVES INTO THE CENTRAL ROCKIES TONIGHT WITH THE NEGATIVELY TILTED TROUGH EMERGING ONTO THE PLAINS LATE TUESDAY. TONIGHT THE WEATHER WILL BE QUIET THRU THE EVENING AND INTO THE FIRST PART OF THE NIGHT...THEN CHCS FOR PCPN INCREASE TOWARDS 12Z TUESDAY AS THE SFC LOW DEEPENS ALONG THE HIGH PLAINS WITH MOISTURE RETURNING NORTH. CLOUDS LOWER/THICKEN BY MORNING EXPECT TO SEE PCPN DEVELOP IN THE FORM OF DRIZZLE AND SHOWERS/TSTMS IN THE WARM AIR ADVECTION/ISENTROPIC LIFT. HAVE SOME CONCERNS FOR FOG DEVELOPMENT TONIGHT AND VSBYS WILL BE DEPENDENT UPON TIMING OF PCPN AND HAVE KEPT MENTION IN FORECAST. ELEVATED INSTABILITY IS IMPRESSIVE AND AVERAGES 2000 TO 4000 J/KG TUESDAY AND COULD SEE STRONG TO SEVERE STORMS WITH HAIL THE PRIMARY HAZARD DURING THE DAY BEFORE THE MORE SIGNIFICANT SEVERE WEATHER UNFOLDS DURING THE LATE AFTERNOON AND EVENING. THE SURFACE LOW ORIENTS ACROSS WESTERN KANSAS WITH THE WARM FRONTAL BOUNDARY STRETCHING ALONG THE KS/NEB SATELLITE AND THE DRY LINE IN WESTERN KANSAS. BY LATE AFTERNOON TSTMS ARE EXPECTED TO FOCUS ALONG THE BOUNDARIES POTENTIALLY AS EARLY AS 4 PM...BUT WILL BE MORE LIKELY TOWARD 00Z AND THRU THE EVENING. THE POTENTIAL EXISTS FOR DANGEROUS TSTMS IN THE HIGH INSTABILITY/SHEARED ENVIRONMENT WITH POTENTIAL FOR TORNADOES...VERY LARGE HAIL AND DAMAGING WINDS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 334 PM CDT MON APR 25 2016 FOCUS OF THE LONG TERM FORECAST THIS AFTERNOON HAS BEEN ON PENDING SEVERE WEATHER THAT APPEARS LIKELY ACROSS PORTIONS OF THE LOCAL AREA DURING THE LATE AFTERNOON THROUGH EVENING HOURS TOMORROW. EXPECT THE UPPER LEVEL LOW ACROSS THE INTERMOUNTAIN WEST THIS AFTERNOON TO LIFT NORTHEAST INTO THE PLAINS TOMORROW...BRINGING THE CHANCE FOR SEVERE WEATHER TO THE LOCAL AREA. WITH SIGNIFICANT INSTABILITY BUILDING ALOFT AHEAD OF THIS DISTURBANCE...ON THE ORDER OF 4-5 KJ/KG...AND 0-6KT SHEAR VALUES APPROACHING 50 KTS...THE POTENTIAL EXISTS FOR ORGANIZED SUPERCELLS...VERY LARGE HAIL AND ISOLATED TORNADOES ACROSS THE LOCAL AREA DURING THE LATE AFTERNOON AND EVENING HOURS. ONE QUESTION WILL BE THE INITIATION OF THIS ACTIVITY...AS WITH LOW LEVEL STRATUS WORKING ITS WAY NORTH ACROSS THE AREA TONIGHT...THERE IS A QUESTION OF HOW MUCH SURFACE HEATING CAN BE REALIZED DURING THE DAYTIME HOURS. WHILE THIS COULD PUT A DELAY ON CONVECTIVE INITIATION DURING THE AFTERNOON HOURS...EXPECT FORCING AHEAD OF THE UPPER LEVEL LOW TO HELP INITIATE SEVERE THUNDERSTORMS BY LATE AFTERNOON OR EARLY EVENING. INITIALLY...THE FOCUS OF THIS ACTIVITY SHOULD BE ACROSS NORTH CENTRAL KANSAS...NEAR THE INTERSECTION OF THE DRY LINE AND WARM FRONT...SHIFTING NORTH DURING THE EARLY EVENING HOURS AND THE WARM FRONT LIFTS NORTH INTO NEBRASKA. WHILE THE INITIAL THREAT WILL INCLUDE ISOLATED TORNADOES DURING THE LATE AFTERNOON AND EVENING HOURS...THIS SHOULD TRANSITION TO MORE OF A LARGE HAIL THREAT AND WIND GUST THREAT LATER IN THE EVENING. WITH SUCH LARGE CAPE VALUES AND SHEAR...WOULD NOT BE SURPRISED TO SEE VERY LARGE HAIL...AND WENT AHEAD AND INCREASED HAIL SIZE TO MENTION THE POTENTIAL FOR BASEBALL SIZED HAIL IN THE HWO. AS THE PARENT LOW THEN LIFT FURTHER NORTH DURING THE DAY ON WEDNESDAY...EXPECT INSTABILITY TO BEGIN TO WANE AND FOR SHOWER AND THUNDERSTORM ACTIVITY TO DECREASE SIGNIFICANTLY DURING THE DAYTIME HOURS WEDNESDAY. THEN AS THE ASSOCIATED COLD FRONT TRACKS ACROSS THE LOCAL AREA THURSDAY...COOLER AIR WILL SETTLE IN ACROSS THE LOCAL ARE THROUGH THE REMAINDER OF THE EXTENDED PERIODS...WHEN TEMPERATURES ARE EXPECTED TO FLUCTUATE ABOUT 5-10 DEGREES BELOW NORMAL FOR THE REMAINDER OF THE PERIOD. IN ADDITION TO THIS COOLER WEATHER...SEVERAL ADDITIONAL UPPER LEVEL DISTURBANCES ARE EXPECTED TO ROTATE OUT OF THE LONGWAVE TROUGH TO OUR WEST...BRING ADDITIONAL CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS TO THE LOCAL AREA BEGINNING THURSDAY NIGHT...AND CONTINUING THROUGH THE UPCOMING WEEKEND. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1208 AM CDT TUE APR 26 2016 A COUPLE OF CONCERNS FOR THIS FORECAST PERIOD. FIRST THERE WILL BE LOW LEVEL MOISTURE ADVECTION INTO THE AREA THROUGH MUCH OF THE PERIOD. THROUGH MID DAY THERE WILL BE AN INCREASE IN LOWER CLOUDS AND THERE COULD BE SOME DRIZZLE AND PERHAPS SOME FOG. CURRENTLY THERE ARE NOT LOCATIONS THAT HAVE EXTREMELY LOW CEILINGS AND VISIBILITY BUT EXPECT THAT TO CHANGE TOWARD DAY BREAK. HAVE MVFR IN THERE NOW...BUT THERE COULD BE SOME IFR AROUND SUNRISE. THE NEXT CONCERN IS A CHANCE FOR THUNDERSTORMS. THERE COULD BE SOME DURING THE MORNING...BUT THE BETTER CHANCE WILL BE THIS AFTERNOON AND EVENING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...FAY LONG TERM...ROSSI AVIATION...JCB
Hazardous weather outlook, Apr 25, 2:20 PM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 220 PM CDT MON APR 25 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 220 PM CDT MON APR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT. A STRONG TO SEVERE STORM IS POSSIBLE TOWARD TUESDAY MORNING WITH QUARTER SIZE HAIL THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER ARE POSSIBLE DURING THE DAY TUESDAY...PRIOR TO AN EVEN GREATER RISK FOR SEVERE WEATHER IN THE LATE AFTERNOON AND EVENING. DANGEROUS THUNDERSTORMS ARE FORECAST TUESDAY ESPECIALLY BETWEEN THE HOURS OF 4 PM AND MIDNIGHT. THE STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS OF 70 MPH. IN ADDITION...THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA ON WEDNESDAY...AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ON TUESDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:20 AM CDT | Special Weather Statement | GID | Webster | 40 min |
| Apr 26, 3:27 AM CDT | Severe Thunderstorm Warning | GID | Webster | 33 min |
| Apr 26, 3:30 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 34 min |
| Apr 26, 4:24 AM CDT | Special Weather Statement | GID | Thayer | 51 min |
| Apr 26, 4:38 AM CDT | Special Weather Statement | GID | Thayer | 52 min |
| Apr 26, 4:42 AM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 23 min |
| Apr 26, 5:32 AM CDT | Special Weather Statement | GID | Thayer | 28 min |
| Apr 26, 5:33 AM CDT | Special Weather Statement | GID | Thayer | 27 min |
| Apr 26, 5:43 AM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 47 min |
| Apr 26, 4:31 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 29 min |
| Apr 26, 4:58 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 47 min |
| Apr 26, 5:19 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 26 min |
| Apr 26, 5:32 PM CDT | Special Weather Statement | GID | Clay | 43 min |
| Apr 26, 5:36 PM CDT | Severe Thunderstorm Warning | GID | Clay | 39 min |
| Apr 26, 5:40 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 35 min |
| Apr 26, 5:54 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 36 min |
| Apr 26, 6:06 PM CDT | Tornado Warning | GID | Nuckolls, Thayer | 24 min |
| Apr 26, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 29 min |
| Apr 26, 6:17 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 43 min |
| Apr 26, 6:21 PM CDT | Special Weather Statement | GID | Webster | 39 min |
| Apr 26, 6:30 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 45 min |
| Apr 26, 6:42 PM CDT | Areal Flood Advisory | GID | Fillmore, Nuckolls, Thayer | 4 hr |
| Apr 26, 6:46 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 44 min |
| Apr 26, 2:29 AM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 46 min |
| Apr 26, 3:03 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 27 min |
| Apr 26, 3:32 AM CDT | Severe Thunderstorm Warning | GID | Jewell | 27 min |
| Apr 26, 4:22 PM CDT | Special Weather Statement | GID | Jewell | 23 min |
| Apr 26, 6:00 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.